A 17 year-old British teenager died in hospital after what appears to be ingesting anabolic steroids. To the Times:
Matthew Dear of Southend, Essex, had been an Army cadet since the age of 12 and was planning to hea take the grueling selection test for the Marines when he turned 18, in three months' time.
He was admitted to Southend University Hospital eight days ago after becoming seriously ill and died yesterday morning.
"He lived for joining the Armed Forces but fell to pieces before our eyes," his father, Chris Dear, 43, told the Daily Mirror.
We heard other health professionals describe a systemic collapse after using anabolic steroids. There are cases of teenagers like Taylor Hooton who suicided after anabolic steroid use. This case, however is physiological and medical collapse.
He was discharged the following morning but was rushed back to hospital that night after losing his sight and was moved into intensive care. The teenager, who had three brothers and a sister, finally died yesterday morning. "They said his brain died and his kidneys packed in," his father told the Mirror.
Police said that tests were being carried out to establish what tablets the teenager had taken, and that a pathologist would examine the youngster’s body.
Those on the inside know about use of PEDs in the military. Those recruits don't come back all big and bad just from good food.